Ask The Doctor > Questions & Answers > I am on tri-sprintec birth control

I am on tri-sprintec birth control

Patient: I am on tri-sprintec birth control. I started at the beginning of this month (March 4). Aftery period, I missed a day of taking the pill so I took it the next day with my other pill. That same day a couple of hours later, I had unprotected sex (w/ejaculation). About a week later, unprotected sex again but I had been taking my pills at the normal time. Now I am having cramps like I am about to start my period again buy I’m still on my last week of inactive pills. What is going on?

 

 

Doctor: Hello,Thanks for the query,It is appreciated that you took two pills the next day after missing your birth contro l pill once which would have continued your protection throughout the cycle. Even though, you had sex in the mid-cycle but you were still on the pill regularly then and after so chances of pregnancy are still minimal. As you are in the last week of sugar pills, the withdrawal bleed is expected anytime during this week and its normal. The sugar pill week or inactive pill week is to initiate the menses. So the cramps that you are experiencing are premenstrual cramps and indicate that you should menstruate soon.I hope i have answered your query in detail,Wishing you good health,Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment